[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.168.204. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
October 1996

Acute Generalized Exanthematous Pustulosis Induced by Terbinafine

Author Affiliations

Service de Dermatologie et de Vénéréologie Hôpital Tarnier, Groupe Hospitalier Cochin-Port-Royal 89 rue d'Assas 75006 Paris, France

Paris

Arch Dermatol. 1996;132(10):1253-1254. doi:10.1001/archderm.1996.03890340119027
Abstract

Terbinafine has been found to be effective in the treatment of patients with dermatophyte infection of the nails. Nevertheless, severe cutaneous reaction has been recently reported with terbinafine.1-3 Herein, we describe 2 patients who presented with acute generalized exanthematous pustulosis (AGEP) induced by terbinafine.

Report of Cases.Case 1.  A 54-year-old man was hospitalized with a generalized cutaneous eruption. He had no personal or family history of psoriasis. Ten days before his admission, oral therapy with 250 mg/d of terbinafine had been started for tinea pedis of the fourth interdigital area of both feet, with no microbiological examination. Four days after initiation of terbinafine, the patient complained of an erythema of the trunk, and the treatment was discontinued. He rapidly developed a generalized eruption accompanied by fever and came in for a consultation. Erythematous confluent papules were noted, as well as some target erythema multiforme—like lesions, especially on the

First Page Preview View Large
First page PDF preview
First page PDF preview
×